Citralopram and drowsiness

Discussion in 'Therapy and Medication' started by sorry_mozart, Jan 17, 2007.

  1. sorry_mozart

    sorry_mozart Well-Known Member

    Hi everybody

    I've been on 20mg of this daily for two weeks. The anti-depressant effect is not apparent yet: I'm still a morose wreck. :sad:

    I got most of the listed side effects (nausea, trembling, dry mouth, headaches, weakness, a weird taste in my mouth, loss of appetite, loss of concentration) for the first week, but now they've all receded, and I'm left with just extreme sleepiness.

    I fell asleep at work yesterday, and today I managed to get up, get showered, get dressed, make a cup of tea, sit down in a chair to drink it, and then promptly fall asleep again until 2pm. Has anybody else had this exeprience? How long can I expect it to last?

    Thanks!
    Think I'll go back to bed ...
    Mozart
     
  2. Scum

    Scum Well-Known Member

    Mine made me ridiculously tired too. It's good the other side effects have gone though. I suggest that becuase this one is outstaying the others that it might be worth discussing it with your doctor. There are many different types of A/Ds and if these are not agreeing with you then it is worth discussing it.

    You doc might say wait X amount of time and see how it goes, ie four weeks or three months or something.

    Good luck with it, I hope the tiredness goes away, it's no fun

    Take care
     
  3. iracund

    iracund Antiquities Friend

    i too had this side effect when i first started taking it. my pdoc told me to start taking it in the evening ... i was still really tired all the time. then he added lamictal to the mix. still tired. last time i saw him i was so fed up and tired and despondant that he decided to attack that with an add drug (which i've always refused to take) dexedrine which i take in the morning to maintain focus and not fall asleep. it worked for the first week or so, and then i started to get into som really bad sleeping habits again. i'm hoping that over this next weekend i can re-regulate my sleeping patterns and get back to a place where i'm not just relying on the dexedrine to let me make it through the day and let it have a therapeutic affect other than keeping my eyes open.

    i haven't heard of too many other people getting the narcoleptic affect on citalopram like i did, but glad to hear i'm not the only one. maybe try taking your meds in the evening ... and beyond that (because i know it didn't work for me ... and i don't know anything else about your diagnosis), all i can say is that the dexedrine has basically been a godsend that allows me to be able to take the other meds that keep the depression/mania at bay and still function like a semi-normal person the rest of the time.

    good luck!

    iracund
     
  4. liveinhope

    liveinhope Well-Known Member

    This medication can make you tired which doesnt help the way we are feeling but bare with it i take 60mgs!!! a day and the tiredness does go off after a while but you need to give it several weeks good luck with it hope it makes a difference
     
  5. Cybrsk8r

    Cybrsk8r Well-Known Member

    I feel like I want to sleep for a week. Doc gave me Celexa. I took my first one last night. Didn't seem to affect me much last night (side-effect-wise), but this morning I'm struggling to keep my eyes open. :sleep:
     
    Last edited by a moderator: Jul 9, 2007
  6. jcat

    jcat Staff Alumni

    i've been on citalopram for about 2 weeks also.
    it is causing me to be drowsy, and i am still very depressed.
    i take 40 mg. i don't know or am not sure if this stuff is working at all. i am still having the thoughts and feelings
    there are other things happening that are also involved, but these things belong in another forum(like after-effects)
    if you want to talk, you can find me on msn alot. i also take lamictal and abilify.
    then i take a blood pressure medication.
    i was taking ambien, but not now that i ran out
    hope the stuff works better for you than it has for me
     
    Last edited by a moderator: Jul 11, 2007